Alert archive / Florida / River Flood Warnings in 2019

River Flood Warning 36, NWS Mobile, AL

April 28, 2019Escambia County, Florida; Escambia County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 28, 2019, 10:46 AM CDT for Escambia County, Florida; Escambia County, Alabama. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Apr 28, 2019, 10:46 AM CDT (15:46 UTC)
Expired
Apr 28, 2019, 3:19 PM CDT
In force
5 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Escambia County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Escambia River near Century (CTYF1).

Action stage
12 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

776 
WGUS44 KMOB 281546
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
1046 AM CDT Sun Apr 28 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama...Florida... 

  Escambia River Near Century affecting Escambia County.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. It is 
emphasized that the following forecast is based on the expected rainfall during 
the next 24 hours. If less rainfall occurs...it may be necessary to revise this 
stage forecast downward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-290000-
/O.NEW.KMOB.FL.W.0036.190428T1546Z-190429T0000Z/
/CTYF1.1.ER.000000T0000Z.190428T1010Z.190428T1800Z.NO/
1046 AM CDT Sun Apr 28 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Escambia River Near Century
* From this morning until this evening
* At 10AM Sunday the stage was...17.0 feet. 
* Minor flooding is occurring AND Minor flooding is forecast 
* Flood stage is 17.0 feet. 
* The river will continue to fall to below flood stage by this afternoon.
* At 17.0 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$
1 follow-up statement
941 
WGUS84 KMOB 282019
FLSMOB
Flood Statement
National Weather Service Mobile, AL
319 PM CDT Sun Apr 28 2019
 

...The flood warning is cancelled for the following rivers in Alabama...
Florida...
 
  Escambia River Near Century affecting Escambia County.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-282049-
/O.CAN.KMOB.FL.W.0036.000000T0000Z-190429T0000Z/
/CTYF1.1.ER.190428T1955Z.000000T0000Z.190428T1955Z.NO/
319 PM CDT Sun Apr 28 2019

The Flood Warning is cancelled for
  The Escambia River Near Century
* until this evening.
* At 3 PM Sunday the stage was 17 feet. 
* Flood stage is 17.0 feet
* At 17.0 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 28, 6:37 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 28, 6:37 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
637 AM CDT Sun Apr 28 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...VFR conditions will prevail through much of the
period. Patchy MVFR fog is possible early Monday morning. /13

&&

.PREV DISCUSSION... /issued 401 AM CDT Sun Apr 28 2019/

NEAR TERM /Now Through Sunday night/...

An upper trough and associated sfc low will move into the
northeastern states today. Meanwhile, a weak trailing cold front
will move into the Tennessee Valley and stall out today. A surface
ridge of high pressure remains along the coast and keeps any
precipitation well north of the area through tonight. Light
southerly flow will continue to bring higher sfc dewpoints into
the area. The higher moisture levels will allow some patchy fog to
develop this morning and again late tonight. Highs will range
from 80 to 85 today with lows in the low to mid 50s inland to low
60s along the coast. /13

SHORT TERM /Monday Through Tuesday night/...

An upper level ridge of high pressure will build over the Deep
South through the short-term period. At the surface, high pressure
will remain anchored over the western Atlantic allowing for low
level return flow and increasing humidity levels. Patchy
radiational fog is again expected during the early morning hours
each day. Dry conditions and above average temperatures will
continue with highs ranging from the middle to upper 80s inland,
with upper 70s to lower 80s expected closer to the coast. Lows
will be mainly in the 60s. /JLH

LONG TERM /Wednesday Through Saturday/...

The upper ridge will become suppressed to the southeast by the end
of this week as a series of weak upper level shortwaves lift
northeast from the Southern Plains into the Lower and Middle
Mississippi Valley. Increased low level moisture and lowering mid
level heights will support increasing chances for isolated to
scattered mainly afternoon and evening showers and thunderstorms.

Another upper level shortwave should move across the Deep South by
next weekend. A weak surface front should push into the region
during this period. There remains some disagreement as to whether
this front will push through the forecast area. At this time,
preferred a less progressive solution with the front washing out
along the coast. This seems supported by the latest medium range
ensemble guidance. Overall, jet dynamics remain weak with
increased instability supporting isolated to scattered showers and
thunderstorms continuing through the weekend. The potential for
severe storms appears low through the entire forecast period.
Temperatures should remain slightly above seasonal averages
through the extended forecast period. /JLH

MARINE...

A light onshore flow will persist through the middle of
next week, becoming moderate at times by Tuesday and Wednesday as a
storm system develops over the southern Plains. Seas will also build
slightly in response to the increasing onshore flow.  /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 28, 4:12 AM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
412 AM CDT Sun Apr 28 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-290915-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
412 AM CDT Sun Apr 28 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a moderate risk of rip currents starting on
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Saturday.

GMZ630>636-650-655-670-675-290915-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
412 AM CDT Sun Apr 28 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

JLH

Nearby

River Flood Warnings in Florida, 2019River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.